Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online
Ask a Urologist   »  

How are pus cells and e-coli in urine treated ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
i hv tested urine culture , and report comes out 70-80% pus cell, E-coli.
doctor suggested medicine AMEKACIN Injections. is this good
Posted Tue, 8 May 2012 in Urinary and Bladder Problems
Follow-up: How are pus cells and e-coli in urine treated ? 5 minutes later
doctor has also suggested 5 day injections and 5 GITAFLOXACIN TB.
IS both are required.
Answered by Dr. Mitaly 12 minutes later

Thanks for the query.

Your report is suggestive of Urinary Tract infection(UTI) as it contains pus cells and E. coli is the most common bacteria causing urinary infections.

Amikacin is used to prevent and treat wide variety of bacterial infections and helps in stopping the bacterial growth.This is one of the drug of choice for UTI and is given in injectable form itself.The tablet Gatifloxacin is also correct.Your treating Doctor has advised you correctly.

Kindly follow his instructions as prolonged infection can cause kidney issues and also spread the infection to surrounding areas.

Some measures:
1)Drink lots of water.

2)Take craneberry juice as it helps in combating urinary infections.

3)Do not hold urine for long and empty the bladder as soon as you have sensation.

4)Avoid coffee,alcohol and spicy food which can irritate the bladder.

5)Stop smoking

6)Have light food items.

Hope this infromation is adequate.I will be available for follow up query.

Above answer was peer-reviewed by
Follow-up: How are pus cells and e-coli in urine treated ? 22 minutes later
would like to know how it caused. and why i feel pain in Penis.and both amekacin and GITAFLOXACIN required to take at a time . and doctor has suggested 10 injections.
Answered by Dr. Mitaly 9 minutes later

Thanks for the follow up.

Urinary infection is caused by a bacteria which travels from the urethra(tube which carries urine) to the bladder and thus causing symptoms as pain during urination,burning etc.

It can also be due to sexual transmission,prostate infection,diabetes etc.

Pain in the penis is also due to that only which would subside when cured.

Since the severity of infection is too much so both medications are suggested to prevent recurrence and spread.

The antibiotic course is for a fixed time period so you have been advised for ten injections.
Do not take stress as it is completely curable by antibiotics.

Wishing you Good Health!
Above answer was peer-reviewed by
Follow-up: How are pus cells and e-coli in urine treated ? 3 hours later
is that chance of HIV,
doctor has suggested 10 injections and 5 day GITAFLOXACIN. OR MAY CONTINUE MORE.
Answered by Dr. Mitaly 1 hour later

Thanks again.

HIV can be detected by means of blood test called PCR (Polymerase Chain Reaction) test. This test can detect the HIV DNA (Deoxyribo Nucleic Acid) within 15-21 days of the infection.The sensitivity of the test is 100% and is very accurate test. You can rely on it.

Kindly do not self medicate yourself and take the medications as prescribed. I have already advised you and again repeating that as the severity of infection is more so both medications are needed.(injections along with Gatifloxacin).

Hope I have answered your query.

Wish you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor